Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
186 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes liver pain and dizzy spells while on Effexor?

Hi,I am 38 and have been on effexor for 10 years and for the past 3,on and off,I have been getting these dizzy spells and liver pain.I have heard just recently that there are law suits against the drug company that makes effexor due to liver failure,also my bowel movements have not been normal and is constantly messy which has been a problem for me also for the past 3 years-I hardly ever get a normal bowel movement.For the past 5 or so months,I started taking milk thistle to help detoxify my liver if that indeed is the problem,but,since I.m very forgetful,I have missed taking it everyday.I also drink about 2 cups of coffee on and off,but my dizzy spells don t happen everyday,perhaps every other day or every few days and I have noticed with more frequency.....what is going on,could it be a brain tumor,a toxified liver,or perhaps something else like lupus??Help....
Fri, 9 Apr 2021
Report Abuse
General & Family Physician 's  Response
Hi,

Isolated cases of acute hepatitis or chronic liver failure have been reported with long term use of Effexor. However, there is no convincing evidence to link this drug with liver injuries etc. in the published literature. However, dosage of this drug has to be adjusted in liver or kidney diseases due to decreased clearance of the drug from body.

Otherwise also, the symptoms you are describing do not seem to be specifically related to liver injury. These seem more due to depression and / or anxiety. Hence in my opinion, you should consult your psychiatrist and discuss your problems with him/her to be treated accordingly. To ease out the phobic ideation regarding liver injury from your mind, you may undergo for your liver function test.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Satnarain Bansal, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Liver


What causes liver pain and dizzy spells while on Effexor?

Hi, Isolated cases of acute hepatitis or chronic liver failure have been reported with long term use of Effexor. However, there is no convincing evidence to link this drug with liver injuries etc. in the published literature. However, dosage of this drug has to be adjusted in liver or kidney diseases due to decreased clearance of the drug from body. Otherwise also, the symptoms you are describing do not seem to be specifically related to liver injury. These seem more due to depression and / or anxiety. Hence in my opinion, you should consult your psychiatrist and discuss your problems with him/her to be treated accordingly. To ease out the phobic ideation regarding liver injury from your mind, you may undergo for your liver function test. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Satnarain Bansal, General & Family Physician